MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) ENDOFLIP; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)

COVIDIEN AG JUAREZ (MMJ) ENDOFLIP; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Model Number EF-325N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the tip of the catheter caused a tear in the hypo larynx right above the esophagus.This was a 3rd time redo procedure, so the abdominal/mediastinal portion was more complex but unrelated to the injury that occurred.The patient did require a prolonged hospitalization but no additional procedures (was managed nonoperatively).Nothing unusual about the catheter was noticed.The patient is now stable and doing well.

Brand Name
ENDOFLIP
Common Device Name
SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19094003
Report Number9681384-2024-00010
Device Sequence Number7607319
Product Code FFX
UDI-Device Identifier10884521809420
UDI-Public10884521809420
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160725
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model NumberEF-325N
Device Catalogue NumberEF-325N
Device Lot Number23J0265JZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date04/11/2024
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age56 YR
Patient SexFemale
Patient Weight88 KG
Patient RaceWhite